Winter Storm, Madison
- When
- February 19, 1:30 PM CST to February 20, 2:00 AM CST
- Where
- Madison forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.011, -93.725 (the zone’s center; the record gives no point)
Shallow arctic air spread into much of eastern Oklahoma and northwestern Arkansas on the 18th and 19th. Warm advection ahead of an approaching storm system resulted in widespread precipitation across the region.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Shallow arctic air spread into much of eastern Oklahoma and northwestern Arkansas on the 18th and 19th. Warm advection ahead of an approaching storm system resulted in widespread precipitation across the region. Subfreezing temperatures across northwestern Arkansas resulted in some freezing rain and subsequent glaze. By the end of the event, portions of Madison County received about 0.25 of an inch of ice accumulation from the freezing rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 19, 11:27 AM CST, 2 hours 3 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
1127 AM CST Tue Feb 19 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Initial VFR TAF elements at all sites will fall through MVFR
categories as precipitation develops across the area. IFR cigs and
some IFR vsbys expected from late afternoon through most of the
remaining period, with vsbys recovering to VFR late in the period.
&&
.PREV DISCUSSION... /Issued 1008 AM CST Tue Feb 19 2019/
DISCUSSION...
Overall first period forecast elements in good shape, with only
adjustments of note are lowering pops this morning and some minor
temperature tweaks. Early afternoon highs across many areas,
especially to the south as wet bulb effects are realized with
onset of precip. Made a few temperature tweaks to the north with a
little later onset timing expected. Best chances for accumulating
snow still looks to be west of highway 75, with light freezing
rain and/or drizzle as the main wintry precip element overnight.
That said, current alignment of the winter weather advisory looks
good and will be left as is.
Updated/ZFP/PFM/AFM out shortly.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until 6 AM CST Wednesday for OKZ054>067.
AR...Winter Weather Advisory until 6 AM CST Wednesday for ARZ001-002-
010-011.
&&
AVIATION.....23Hazardous Weather Outlook National Weather Service Tulsa OK 1153 AM CST Tue Feb 19 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1153 AM CST Tue Feb 19 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. WINTER WEATHER. SNOW ACCUMULATION. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...This afternoon. ICE ACCUMULATION. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET..This afternoon. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...southeast Oklahoma. ONSET...This Afternoon. DISCUSSION... A mixture of freezing rain, sleet, and snow will spread across northeast Oklahoma and far northwest Arkansas during the afternoon. Snow and sleet accumulations of 1 to 2 inches are possible west of Highway 75 in northeast Oklahoma. In addition, portions of Carroll and Madison counties in northwest Arkansas will likely experience sleet and snow accumulations around an inch. Any icing that occurs will generally be light except locally higher amounts around a tenth of an inch in the terrain areas of northwest Arkansas. Additionally, isolated thunderstorms will be possible across southeast Oklahoma during the afternoon. Precipitation will transition to drizzle and freezing drizzle this evening, as the mid levels begin to dry out from the southwest. There remains some uncertainties regarding the evolution of low level temperature profiles which will impact precipitation types and timing at any one location. Stay up-to-date throughout the day as specific details and amounts continue to be refined. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY THROUGH FRIDAY...No Hazards. SATURDAY...Thunderstorm Potential...High Wind Potential. SUNDAY AND MONDAY...No Hazards. EXTENDED DISCUSSION... The middle to latter part of the work week should be fairly quiet, but another strong storm system on Saturday will bring the potential for scattered thunderstorms, locally heavy rain, and perhaps a few strong to severe thunderstorms. EMERGENCY MANAGEMENT PLANNING STATEMENT... Creek, Pawnee, Osage and Washington counties in northeast Oklahoma and Madison and Carroll counties in northwest Arkansas could see the most travel impacts with slick and hazardous roads possible. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
1 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, February 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808190.